Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 15, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Sep 30, 2019, 3:19 PM MDT for 7 counties in Colorado. It took effect at Oct 1, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2019, 3:19 PM MDT (21:19 UTC)
- In effect from
- Oct 1, 2019, 12:00 PM MDT
- Expired
- Oct 1, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Lake County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 176 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2662 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784 WWUS85 KPUB 302119 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 319 PM MDT Mon Sep 30 2019 ...A Red Flag Warning remains in effect for gusty winds, low humidity and dry fuels until 7 PM MDT today, for fire weather zones 220 through 222 and 224 through 235, which includes the central and eastern mountains and valleys, the San Luis Valley, the Pikes Peak region, and most of the southeastern Plains... ...A Red Flag Warning has been issued for gusty winds, low humidity and dry fuels from Tuesday afternoon through Tuesday evening, for fire weather zones 220 and 224, which includes Lake and Chaffee Counties, and the San Luis Valley... COZ220-224-011330- /O.UPG.KPUB.FW.A.0009.191001T1800Z-191002T0100Z/ /O.NEW.KPUB.FW.W.0015.191001T1800Z-191002T0100Z/ /O.CON.KPUB.FW.W.0014.000000T0000Z-191001T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 319 PM MDT Mon Sep 30 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220 AND 224... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR FOR FIRE WEATHER ZONES 220 AND 224... The National Weather Service in Pueblo has issued a Red Flag Warning for dry fuels, gusty winds and low relative humidity, which is in effect from noon to 7 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 220 and 224. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Timing...Until 7 pm mdt this evening, and from noon until 7 pm mdt on Tuesday. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires early this evening, and again on Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-225>235-010100- /O.CON.KPUB.FW.W.0014.000000T0000Z-191001T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- 319 PM MDT Mon Sep 30 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 221...222...225...226...227...228...229... 230...231...232...233...234 AND 235... * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229...230...231...232...233...234 and 235. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
393 WWUS85 KPUB 010043 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 643 PM MDT Mon Sep 30 2019 ...A Red Flag Warning continues for gusty winds, low humidity and dry fuels from Tuesday afternoon through Tuesday evening, for fire weather zones 220 and 224, which includes Lake and Chaffee Counties, and the San Luis Valley... COZ220-224-011645- /O.EXP.KPUB.FW.W.0014.000000T0000Z-191001T0100Z/ /O.CON.KPUB.FW.W.0015.191001T1800Z-191002T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 643 PM MDT Mon Sep 30 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220 AND 224... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220 AND 224... * Affected Area...Fire Weather Zones 220 and 224. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Timing... From noon until 7 pm mdt on Tuesday. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires early this evening, and again on Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-225>235-010145- /O.EXP.KPUB.FW.W.0014.000000T0000Z-191001T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- 643 PM MDT Mon Sep 30 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...225...226...227...228...229...230...231...232...233... 234 AND 235... RH values are still below 15% over the eastern plains and the San Luis Valley, but winds have decrease to below critical fire weather conditions, therefore the Red Flag Warning will be allowed to expire. A cold front is currently located over norther El Paso County and is anticipated to develop to the southeast throughout the night. Winds behind the front will be from the north, with sustained winds speeds of around 15-20 mph. $$
794 WWUS85 KPUB 010951 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 351 AM MDT Tue Oct 1 2019 ...A Red Flag Warning continues for gusty winds, low humidity and dry fuels from Noon through 7 PM today, for fire weather zones 220 and 224, which includes Lake and Chaffee Counties, and the San Luis Valley... ...A Fire Weather Watch has been issued for gusty winds, low humidity and dry fuels for Wednesday afternoon and evening for fire weather zones 220 and 224, which includes Lake and Chaffee Counties, and the San Luis Valley... COZ220-224-020200- /O.NEW.KPUB.FW.A.0010.191002T1800Z-191003T0100Z/ /O.CON.KPUB.FW.W.0015.191001T1800Z-191002T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 351 AM MDT Tue Oct 1 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220 AND 224... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220 AND 224... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...Fire Weather Zones 220 and 224. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. Winds will decrease this evening, but will increase again on Wednesday with gust up to 35 mph possible. * Timing... From noon until 7 PM MDT today and again for Wednesday afternoon and evening. * Relative Humidity...As low as 8 percent both today and Wednesday. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires today, and again on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
798 WWUS85 KPUB 012044 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 244 PM MDT Tue Oct 1 2019 ...A Red Flag Warning continues for gusty winds, low humidity and dry fuels through 7 PM today, for fire weather zones 220 and 224, which includes Lake and Chaffee Counties, and the San Luis Valley... ...A Red Flag Warning has been issued for gusty winds, low humidity and dry fuels for Wednesday afternoon and evening for fire weather zones 220 and 224, which includes Lake and Chaffee Counties, and the San Luis Valley... COZ220-224-021245- /O.UPG.KPUB.FW.A.0010.191002T1800Z-191003T0100Z/ /O.NEW.KPUB.FW.W.0016.191002T1800Z-191003T0100Z/ /O.CON.KPUB.FW.W.0015.000000T0000Z-191002T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 244 PM MDT Tue Oct 1 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220 AND 224... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR FOR FIRE WEATHER ZONES 220 AND 224... The National Weather Service in Pueblo has issued a Red Flag Warning for dry fuels, gusty winds and low relative humidity, which is in effect from noon to 7 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 220 and 224. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Timing... From noon until 7 PM MDT today and again for Wednesday afternoon and evening. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires today, and again on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Sep 30, 3:13 PM MDT, 6 minutes earlier.
Area forecast discussion, Sep 30, 3:13 PM MDT, 6 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 313 PM MDT Mon Sep 30 2019 .SHORT TERM...(This evening through Tuesday) Issued at 251 PM MDT Mon Sep 30 2019 Hot and dry conditions across much of the area today, with record highs at Pueblo and Colorado Springs, and a well developed smoke column and heat signature from the Decker fire near Salida. Low level moisture was hanging on over the far sern corner of the area, where surface dewpoints remain in the 60s. Change is coming overnight, at least across the eastern plains, as cold front over nern CO this afternoon will drop south through the area tonight, bringing a cooler and more moist air mass to most locations by early Tue morning. Farther south, convection has begun to develop over ern NM, and with swly steering flow, several rounds of thunderstorms look possible over the far sern corner of CO overnight and into the day on Tue. Unfortunately, cold front will have little impact on the mountains and interior valleys, where dry and breezy conditions will persist overnight with poor humidity recovery. On Tuesday, frontal boundary on the plains stalls early, then lifts north toward the Arkansas River by afternoon, with occasional shower/thunderstorm activity continuing near/south of the front over the far southeastern plains. All areas along and east of the mountains should be cooler than Mon, though areas along I-25 from Pueblo southward will likely mix out and jump into the 80s once again. Over the mountains and interior valleys, some minor cooling likely as mid level temps begin to fall, though with dry air mass and continuing strong swly flow aloft, upper Ark Valley and San Luis Valley will see low enough RH for Red Flag conditions to develop once again. Higher elevations and eastern mountain slopes will see slightly better humidity, so no highlights for these zones, though wrn half of Fremont County could approach critical values as moist air mixes out. .LONG TERM...(Tuesday night through Monday) Issued at 251 PM MDT Mon Sep 30 2019 Pretty decent confidence in the first part of the extended period, with less in the later half. Ensemble spreads really diverge as time progresses, leading to lower confidence later in the forecast period. Tuesday night through Wednesday...the large upper level low over the western states is forecast to move northeast through Wednesday. This will lead to continued windy conditions across the region, especially for mountain areas and the San Luis Valley. Near critical fire weather conditions are expected on Wednesday afternoon over the San Luis Valley and the mountains. Winds will be gusty, in excess of 25 mph and humidity values low. Extreme caution is advised with any outdoor burning activities. As far as precipitation, models are generally dry. There will be the possibility of showers and thunderstorms Tuesday evening out near the Kansas border. Temperatures on Wednesday will continue to be cool with mid 70s across the area. Wednesday through Friday...shortwave ridging is forecast to transverse the area during this period. Generally dry conditions are expected, with low chances for precipitation over the southern counties, especially Friday and Friday evening. Temperatures are expected to warm from the 70s on Wednesday into the mid to upper 80s by Friday. Fire weather concerns will be a bit less through this period. Spotty areas are meeting criteria, mainly over the Central Mountains. While humidity values may be low, winds will likely remain below 25 mph. Saturday through Monday...another series of upper disturbances will pass to the north this weekend. This will likely send cold fronts across the Plains Saturday and Sunday. These look to remain dry at this time. It will bring another round of gusty winds to the area, especially over the mountains. Temperatures will be cooler with 70s across the region. It should be noted that ensemble spreads are high during this period, especially in regards to storm track. How the storm systems track will likely determine weather conditions across southern Colorado. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 251 PM MDT Mon Sep 30 2019 At KALS, VFR the next 24 hrs with gusty sw winds diminishing this evening. At KCOS and KPUB, VFR today and this evening, with gusty sw winds. Cold front passes through KCOS 03z-04z and KPUB 04z-05z, with a shift to n-ne winds and gradually lowering VFR cigs. May see some patchy MVFR/IFR cigs north of KCOS toward 12z as air mass moistens behind the front. On Tue, any residual low clouds will diminish by 18z, with VFR conditions through the day. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MDT this evening for COZ220>222- 224>235. Red Flag Warning from noon to 7 PM MDT Tuesday for COZ220-224. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Sep 30, 11:50 AM MDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1150 AM MDT Mon Sep 30 2019 COZ058>089-093>099-011800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1150 AM MDT Mon Sep 30 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions are expected across much of the forecast area today as strong and gusty southwest winds at 20 to 25 mph and gusting as high as 35 mph combine with above normal temperatures, low humidity levels and drying fuels. This includes the central and eastern mountains and valleys, the San Luis Valley, the Pikes Peak region, and most of the southeastern Plains. Isolated to scattered showers and thunderstorms will be possible late this afternoon and evening along the southern border, and the southeast corner of the state. The main storm threats will be cloud to ground lightning and gusty outflow winds to around 40 mph. One or two of the stronger storms may produce hail up to one half inch in diameter. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions will be possible again on Tuesday across the San Luis valley and Upper Arkansas River Valley in Chaffee and Lake counties. Southwest winds gusting up to 40 mph combined with low humidity levels and dry fuels will lead to conditions favorable for rapid rates of fire growth and spread. Isolated thunderstorms will be possible across the far southeast plains on Tuesday with lightning and brief rainfall the primary storm threats. Cooler weather will spread in for Wednesday across much of the district. Near critical fire weather conditions will be possible once again across the mountains and valleys during the afternoon. A season ending hard freeze will be possible across the San Luis Valley Wednesday night. Isolated to scattered showers and thunderstorms will gradually return to the forecast for late week with the main threat from thunderstorms being lightning and wind gusts up to 40 mph. Only spotty light rainfall amounts will be possible. Another cool down is expected over the weekend though chances for any appreciable precipitation looks low at this point. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the southeast plains tonight. 10/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:45 AM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Lake, Rio Grande and 1 more | 12 hr |
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.